Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Increased OCD symptoms--sign of lifting deprss'n? Shawn. T.

Posted by fairnymph on August 4, 2002, at 16:36:07

In reply to Re: Increased OCD symptoms--sign of lifting deprss'n?, posted by Shawn. T. on August 4, 2002, at 2:40:49

> I believe that Remeron would be a much better choice for you than an SSRI. Because you're already taking Wellbutrin, you won't have to worry about side effects like weight gain. I can overeat all I want and still remain at the same weight. You won't need more than 15mg/day of Remeron when taking it with Wellbutrin. I experienced a similar situation when I started taking Wellbutrin; I became more obsessive than normal. My pdoc and I decided that Remeron would be the best thing for me to take; there really aren't many problems with it in combination with Wellbutrin. He told me that I have an obsessive personality, but I lack the compulsive side. I too had a bit of an increase in anxiety while taking just Wellbutrin (which is somewhat unusual, that side effect should go away after it starts to kick in); Remeron pretty much took care of that problem. Wellbutrin also switched me from generally apathetic to energetic.

I have tried Remeron before. It is the drug that induced this very depression. It did NOTHING for my OCD. Totally useless. And I am not losing any weight on the wellbutrin -- in fact I think I may have even gained a pound. Anyways, remeron did not work for me. Even at 15 mg/day I was OUT for 14-16 hours at a time, totally incapicated, sedated and fatigued. I hate remeron with a passion! It is the shittiest drug I have ever taken. I think it may be good for others but it is NOT good for me. I cannot gain much weight or I become extremely depressed and suicidal.

>
> If you decide to ignore my advice and take an SSRI, you absolutely must not choose Paxil or Prozac. Both of those drugs interact with Wellbutrin (I know this from both experience and medical journals).

My doctor specifically said that remeron was not a good drug for me. I was getting far too many side effects. I plan to go on Zoloft soon, when I can afford it. I have been on prozac before but it scares me -- it took many months for my brain to return to normal. I would never go on paxil because of its sedation/weight gain potential.

>
> I agree with your theory. After three weeks, you actually have less noradrenaline available in your brain's synapses than you did before taking Wellbutrin. Its mild effects on dopamine can't really be used to explain a switch to OCD behavior. If you told that story to my pdoc, he'd probably put you on Remeron without even giving it much thought.
>
thank you for your input here. I was thinking along these lines (in terms of neurotransmitters etc) also.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:fairnymph thread:115082
URL: http://www.dr-bob.org/babble/20020731/msgs/115184.html